MAUDE Adverse Event Report: PENUMBRA, INC. POD 6; HCG, KRD

PENUMBRA, INC. POD 6; HCG, KRD
Catalog Number RBYPOD6
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod6.During the procedure, the physician experienced resistance after advancing the pod6 past the hub of the non-penumbra microcatheter and was unable to advance the coil any further.Therefore, the pod6 was removed.The procedure was completed using other coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 143.5 and 144.5 cm from the proximal end.The embolization coil was undamaged and intact with the pusher assembly distal detachment tip (ddt).The introducer sheath was damaged approximately 60.0 cm from its proximal end.Conclusions: evaluation of the returned pod6 revealed a functional device.During functional testing, the pod6 was advanced through a demonstration microcatheter without issue.The non-penumbra microcatheter identified in the complaint was not returned for evaluation; therefore, the reported complaint was unable to be confirmed.Further evaluation revealed pusher assembly kinks and damage on the introducer sheath.These damages were likely incidental to the reported complaint and may have occurred post procedure or during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD 6
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8672624
Report Number3005168196-2019-01105
Device Sequence Number10835653
Product Code HCG
UDI-Device Identifier00814548013817
UDI-Public00814548013817
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2025
Device Catalogue NumberRBYPOD6
Device Lot NumberF73901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Date Report Sent to FDA01/01/2005